Hi. I have autoimmune pancreatitis (AIP) for which I am now on Imuran (azathioprine) after unsuccessfully eradicating it with several tries on prednisone. Although Imuran is often used to treat AIH, it's only a last resort with AIP as there is no data as yet proving it effective with AIP. I have however on this site heard from other AIP patients who have done well on Imuran and my gastroenterologist agreed that under the circumstances it was worth a try. I began Imuran in Oct-09 and my liver function tests (which were starting to climb yet again) have on their own ~ without prednisone ~ returned to just about normal in 2 mths!
My question (finally..) concerns Imuran and side effects. For those of you on this drug, how have you been doing?? I've been having muscle and joint pain which restarted when the last run of prednisone ended (Oct-09), but I've never had it to this degree so am assuming it's the Imuran as that can be one of its side effects.
I'm interested in hearing your experiences with Imuran.
I can only tell you personally that I have had no side effects from Imuran & have been on it for over 7 yrs. However, whenever my prednisone was cut down I would get the muscle pain which I guess I would call arithritis. Now, I am on 2.5 mg of prednisone & doing fine along with the 50 mg of Imuran.
Hopes this helps some & best of luck.
Maxing out at 200mg per day of Imuran with 400mg hydroxychloroquine and 60mg prednisone was of no use for me. Addition of rituximab induced a 14 month remission. I think Imuran works for some people and not others. Even at 200mg Imuran, I noticed no side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.